Alert archive / Georgia / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 379, NWS Atlanta, GA

August 17, 2007Bleckley County, Pulaski County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Aug 17, 2007, 8:12 PM EDT for Bleckley County, Pulaski County, Georgia. It was in force for 33 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 17, 2007, 8:12 PM EDT (00:12 UTC)
Expired
Aug 17, 2007, 8:45 PM EDT
In force
33 min
Issued by
NWS Atlanta, GA
Area
Counties, with a storm outline in the text

Counties Bleckley County, GA, Pulaski County, GA

The radar

The Robins AFB radar (KJGX), 35 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 17, 8:40 PM EDTTSTM WND DMGHawkinsville, GASEVERAL TREES WERE BLOWN DOWN WITH A FEW POWER OUTAGES REPORTED JUST EAST OF HAWKINSVILLE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 28 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.2 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2007-08-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 106 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2007-08-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
106 J/kg
Mixed-layer CIN
-287 J/kg
Mixed-layer LCL
1491 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 180012
SVRFFC
GAC023-235-180045-
/O.NEW.KFFC.SV.W.0379.070818T0012Z-070818T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
812 PM EDT FRI AUG 17 2007

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN BLECKLEY COUNTY IN CENTRAL GEORGIA
  NORTHERN PULASKI COUNTY IN CENTRAL GEORGIA

* UNTIL 845 PM EDT

* AT 812 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR
  COCHRAN...MOVING SOUTHWEST AT 15 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  MOBLEY CROSSING AND HAWKINSVILLE.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3241 8330 3247 8344 3230 8359 3223 8345

$$
2 follow-up statements
000 
WWUS52 KFFC 180027
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
827 PM EDT FRI AUG 17 2007

GAC023-180037-
/O.CAN.KFFC.SV.W.0379.000000T0000Z-070818T0045Z/
BLECKLEY GA-
827 PM EDT FRI AUG 17 2007

...THE SEVERE THUNDERSTORM WARNING FOR BLECKLEY COUNTY IS
CANCELLED...

THE STORM HAS MOVED SOUTH OF THE COUNTY.

REMEMBER...IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT 
FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE 
NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3228 8336 3239 8349 3230 8360 3216 8360
      3216 8343

$$

GAC235-180045-
/O.CON.KFFC.SV.W.0379.000000T0000Z-070818T0045Z/
PULASKI GA-
827 PM EDT FRI AUG 17 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT 
FOR PULASKI COUNTY...

AT 827 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM HAWKINSVILLE TO BROWNDALE...MOVING
SOUTHWEST AT 15 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WALLACE.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3228 8336 3239 8349 3230 8360 3216 8360
      3216 8343

$$
000 
WWUS52 KFFC 180044
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
843 PM EDT FRI AUG 17 2007

GAC235-180053-
/O.EXP.KFFC.SV.W.0379.000000T0000Z-070818T0045Z/
PULASKI GA-
843 PM EDT FRI AUG 17 2007

...THE SEVERE THUNDERSTORM WARNING FOR PULASKI COUNTY WILL BE 
ALLOWED TO EXPIRE AT 845 PM EDT...

AT 843 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A CLUSTER OF STRONG THUNDERSTORMS NEAR WALLACE...AND MOVING 
SOUTHWEST AT 25 MPH.

THESE STORMS ARE WEAKENING AND THIS TREND IS EXPECTED TO 
CONTINUE...THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

REMEMBER...IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT 
FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE 
NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3228 8336 3239 8349 3230 8360 3216 8360
      3216 8343

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 6:25 PM EDT, 1 hour 47 minutes earlier.

Area forecast discussion, Aug 17, 6:25 PM EDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
625 PM EDT FRI AUG 17 2007

.SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...

FRONT AND ASSOCIATED SHORTWAVE ALOFT ARE MOVING INTO THE AREA...A
COUPLE OF THUNDERSTORMS HAVE ALREADY POPPED AT AFD TIME AND EXPECT
COVERAGE TO INCREASE. SPCS SLIGHT RISK IN PLACE ACROSS EASTERN
SECTIONS OF THE CWA MATCH FAIRLY WELL WITH STRONG INSTABILITY
PARAMETERS...WITH HOT SUMMERTIME CAPE VALUES OF OVER 3000 J/KG IN
SOME AREAS AND LIS THROUGH THE ROOF. THE LIFT AND WEAK TO
MODERATE SHEAR ASSOCIATED WITH THE FRONT SHOULD PROVIDE SOME
ORGANIZATION TO THE STORMS...WITH DAMAGING WINDS THE PRIMARY
THREAT. A TAD TOO WARM FOR HAIL TO BE A SIGNIFICANT THREAT...BUT
IF LARGE ENOUGH HAILSTONES FORM ALOFT...MIGHT GET SOME SEVERE HAIL
ABLE TO MAKE IT TO THE SURFACE BEFORE MELTING.

FRONT WILL MOVE THROUGH OVERNIGHT TONIGHT AND EARLY TOMORROW...
WITH A HIGH PRESSURE RIDGE TRYING TO BUILD DOWN THE EASTERN
SEABOARD. FRONT SORT OF WASHES OUT AND THEN MOVES BACK NORTH...
NAM AND GFS A TAD DIFFERENT ON HOW FAR NORTH THE FRONT PROGRESSES
WITH THE GFS A LITTLE SLOWER BUT THE NAM HAS SUPPORT FROM OTHER
MODELS. GFS WOULD IMPLY POTENTIAL POPS FOR THE NORTHERN MOUNTAINS
AND CONFIDENCE IS LOW WITH THIS WITH NO SUPPORT FROM OTHER MODELS.
PERSISTENT UPPER RIDGE ACROSS THE SOUTH WILL BE A LITTLE TOO
STRONG FOR MUCH COOLER TEMPERATURES TO MAKE IT INTO THE AREA WITH
THE SURFACE HIGH BUILDING IN FROM THE NORTH...BUT WE MIGHT SEE A
BIT OF RELIEF AT NIGHT DUE TO SLIGHTLY LOWER DEWPOINTS.
HOWEVER...WITH THE UPPER RIDGE STILL IN PLACE...COMPRESSIONAL
WARMING WILL STILL ALLOW DAYTIME TEMPERATURES TO HEAT UP...BUT AT
THIS TIME SEE NO NEED FOR A HEAT ADVISORY SATURDAY WITH LESS
HUMIDITY IN THE AREA. A PLAYER IN SOME OF THE WEATHER IS AN UPPER
ANTICYCLONE IN THE WESTERN ATLANTIC THAT WILL SHIFT SOUTH AROUND
THE UPPER HIGH AND MAY PULL SOME MOISTURE INTO SOUTHERN GEORGIA
DURING THE WEEKEND...BUT HAVE ONLY ADDED SLIGHT CHANCE POPS SOUTH
SATURDAY AFTERNOON WITH THIS AND WILL HOLD OFF ON ANYTHING FOR
SUNDAY.

.LONG TERM /MONDAY THROUGH FRIDAY/...

AFOREMENTIONED UPPER ANTICYCLONE MOVES INTO TEXAS AND UPPER RIDGE
PUSHES BACK WEST OVER THE SOUTHEAST BY MIDWEEK. THIS WOULD KEEP
WARM AND RELATIVELY DRY CONDITIONS FOR OUR AREA AND DEPENDING ON
ITS STRENGTH...WOULD DICTATE THE EVENTUAL PATH OF DEAN WHICH
CURRENTLY IS PROJECTED FOR THE TEXAS OR NORTHERN MEXICO COAST
BASED ON MODEL CONSENSUS. HIGHS WILL REMAIN GENERALLY IN THE 90S
WITH...AT THIS TIME...MAINLY DIURNAL POPS WITH INCREASED MOISTURE
DUE TO SOUTH TO SOUTHEASTERLY FLOW FROM A SURFACE HIGH JUST OFF
THE SOUTHEASTERN COAST.

&&

.AVIATION...
EXTENSIVE AREA OF CONVECTION ALONG AND SOUTH OF THE SURFACE TROUGH
RUNNING FROM SOUTH OF KAHN TO NORTHWEST OF KRYY. LARGE HAIL...
ESPECIALLY ALOFT...AND SURFACE WIND GUSTS OVER 50 KTS ARE POSSIBLE
WITH THE STRONGER STORMS THRU 04Z. STORMS SHOULD BEGIN DECREASING IN
COVERAGE AND INTENSITY AFTER SUNDOWN...BUT COULD LINGER PAST 06Z.
VFR CEILINGS AND VISIBILITIES ARE EXPECTED EXCEPT IN THE VICINITY OF
THE CONVECTIVE CELLS THROUGH 06Z. DRIER LOW LEVEL AIRMASS IS TRYING
TO PUSH SOUTH THROUGH THE TAF SITES...BUT WILL MAKE ONLY SLOW
PROGRESS. I EXPECT MVFR VISIBILITIES TO DEVELOP ACROSS THE MAJORITY
OF THE AREA AFTER 06Z...WITH ISOLATED AREAS OF IFR CONDITIONS
POSSIBLE BETWEEN 08Z AND 13Z...ESPECIALLY IN AREAS THAT RECEIVE SOME
HEAVY RAIN LATE THIS AFTERNOON AND THIS EVENING. THE GENERAL LOW
LEVEL FLOW SHOULD REMAIN LIGHT AND OUT OF THE SOUTHWEST TO NORTHWEST
FOR MOST AREAS THROUGH 06Z...EXCEPT IN THE VICINITY OF THE
THUNDERSTORMS WHERE VARIABLE AND GUSTY WIND ARE EXPECTED. AS THE
SURFACE TROUGH SINKS SLOWLY SOUTH THROUGH THE FORECAST AREA...WINDS
SHOULD SHIFT TO THE NORTH AND THEN NORTHEAST AT THE KAHN...KRYY...
KFTY...KPDK AND KATL SITES BETWEEN 04Z AND 08Z...AND AFTER 12Z FOR
KMCN AND KCSG. SURFACE TROUGH SINKS INTO CENTRAL AND SOUTH GEORGIA
12Z THROUGH 00Z WITH A CHANCE FOR MORE STRONG CONVECTIVE ACTIVITY
DEVELOPING IN THE VICINITY OF THE KMCN AND KCSG SITES DURING THIS
TIME FRAME...MAINLY AFTER 18Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          74  98  71  94  71 /  20   0   5  10  10
ATLANTA         78  97  77  95  74 /  20   5   5  10  10
BLAIRSVILLE     65  93  64  89  66 /  10   0   5  10  10
CARTERSVILLE    72  98  71  95  70 /  10   0   5  10  10
COLUMBUS        78  99  77  96  76 /  30  10   5  10  10
GAINESVILLE     74  96  73  93  72 /  10   0   5  10  10
MACON           76  98  72  97  72 /  30  10   5  10  10
ROME            71  99  72  96  71 /  10   0   5  10  10
PEACHTREE CITY  71  96  70  95  69 /  20   5   5  10  10
VIDALIA         76  97  74  95  74 /  30  20   5  10  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR THE FOLLOWING
ZONES: BALDWIN...BIBB...BLECKLEY...CHATTAHOOCHEE...CRAWFORD...
CRISP...DODGE...DOOLY...EMANUEL...GLASCOCK...GREENE...HANCOCK...
HOUSTON...JEFFERSON...JOHNSON...JONES...LAURENS...MACON...
MARION...MONROE...MONTGOMERY...MUSCOGEE...OGLETHORPE...PEACH...
PULASKI...PUTNAM...SCHLEY...STEWART...SUMTER...TALBOT...
TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...TREUTLEN...TWIGGS...
UPSON...WARREN...WASHINGTON...WEBSTER...WHEELER...WILCOX...
WILKES...WILKINSON.

&&

TDP
Hazardous weather outlook, Aug 17, 11:00 AM EDT, 9 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1100 AM EDT FRI AUG 17 2007

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-181000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1100 AM EDT FRI AUG 17 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
ISOLATED SEVERE THUNDERSTORMS EXPECTED THIS AFTERNOON AND EVENING
ACROSS NORTH AND CENTRAL GEORGIA.

.SYNOPSIS...
A SLOW MOVING COLD FRONT WILL MOVE INTO NORTH GEORGIA TONIGHT.
A SURFACE THERMAL TROUGH WILL DEEPEN THIS AFTERNOON OVER THE CENTRAL
CAROLINAS AND CENTRAL GEORGIA.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS FROM ANY SEVERE THUNDERSTORMS WILL BE DAMAGING
WINDS AND LARGE HAIL. FREQUENT LIGHTNING CAN ALSO BE EXPECTED. THE
MOST LIKELY LOCATION FOR SEVERE THUNDERSTORMS WILL BE EAST OF ATHENS
AND MACON BUT ISOLATED SEVERE THUNDERSTORMS COULD OCCUR ANYWHERE
OVER NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND EVENING.

.DISCUSSION...
A MOIST AIRMASS OVER THE AREA WITH DEW POINTS IN THE MID 60S TO MID
70S...WILL BECOME UNSTABLE THIS AFTERNOON WITH CAPES OF 1500 TO 2500
...AND LIFTED INDICES OF MINUS 3 TO MINUS 7. THIS MOISTURE AND
INSTABILITY WILL COMBINE WITH A COLD FRONT APPROACHING NORTH GEORGIA
AND A TROUGH ACROSS CENTRAL GEORGIA...TO PRODUCE SCATTERED
THUNDERSTORMS. SOME OF THESE STORMS WILL BECOME STRONG TO SEVERE
GIVING THE POTENTIAL TO PRODUCE DAMAGING WINDS AND LARGE HAIL.

.OTHER HAZARDS...
DANGEROUS HEAT INDICES ARE EXPECTED THIS AFTERNOON AND EARLY EVENING
ACROSS CENTRAL GEORGIA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED EACH AFTERNOON AND
EVENING.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD BE ALERT FOR POSSIBLE ACTIVATION THIS AFTERNOON.
EMERGENCY MANAGERS SHOULD MONITOR THE SITUATION.

BDL

In the hours before

Local storm report, Aug 17, 7:38 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
738 PM EDT FRI AUG 17 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     TSTM WND GST     1 E SWAINSBORO          32.59N 82.32W
08/17/2007  E60 MPH          EMANUEL            GA   PUBLIC

&&

SNELSON
Special weather statement, Aug 17, 7:39 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
739 PM EDT FRI AUG 17 2007

GAZ069>071-081-180015-
739 PM EDT FRI AUG 17 2007

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN
CRAWFORD...UPSON...MONROE AND LAMAR COUNTIES UNTIL 815 PM EDT...

AT 739 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS FROM NEAR BARNESVILLE TO YATESVILLE
TO LOG CABIN AND SOUTHWARD. THESE STORMS ARE MOVING SOUTH AT 20 MPH.

WIND GUSTS OF 45 MPH...HEAVY RAIN AND FREQUENT CLOUD-TO-GROUND
LIGHTNING ARE LIKELY AS THESE STORMS MOVE ACROSS CRAWFORD...
UPSON...MONROE AND LAMAR COUNTIES THROUGH 815 PM EDT. SOME LOCATIONS
IN THE PATH OF THESE STORMS INCLUDE JOHNSTONVILLE...
GOGGINS...BRENT...BARNESVILLE...ALDORA...RUSSELLVILLE
...YATESVILLE...LOG TOWN...CULLODEN AND MUSELLA.
Local storm report, Aug 17, 7:40 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
740 PM EDT FRI AUG 17 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     TSTM WND DMG     5 SW LITHONIA           33.66N 84.17W
08/17/2007                   DEKALB             GA   LAW ENFORCEMENT

            SEVERAL TREES BLOWN DOWN IN SOUTHERN PORTIONS OF THE
            COUNTY.

0630 PM     TSTM WND DMG     6 E LITHONIA            33.71N 84.00W
08/17/2007                   ROCKDALE           GA   LAW ENFORCEMENT

            SEVERAL TREES BLOWN DOWN IN SOUTHEASTERN PORTIONS OF THE
            COUNTY.

0655 PM     TSTM WND DMG     FORSYTH                 33.03N 83.94W
08/17/2007                   MONROE             GA   LAW ENFORCEMENT

            NUMEROUS TREES WERE BLOWN DOWN.

0720 PM     TSTM WND DMG     SWAINSBORO              32.59N 82.34W
08/17/2007                   EMANUEL            GA   LAW ENFORCEMENT

            MULTIPLE TREES BLOWN DOWN.

0725 PM     TSTM WND DMG     KITE                    32.69N 82.52W
08/17/2007                   JOHNSON            GA   PUBLIC

            SEVERAL TREES WERE BLOWN DOWN ON ROADS AND POWERLINES.

&&

TDP
Local storm report, Aug 17, 7:51 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
751 PM EDT FRI AUG 17 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     TSTM WND DMG     ROBERTA                 32.72N 84.01W
08/17/2007                   CRAWFORD           GA   LAW ENFORCEMENT

            TWO TREES DOWN...ONE ON HIGHWAY 80 WEST AND ONE ON BILLY
            WHITE ROAD.

0700 PM     TSTM WND DMG     5 NE COLUMBUS           32.52N 84.91W
08/17/2007                   MUSCOGEE           GA   BROADCAST MEDIA

            A FEW TREES DOWN ON HIGHWAY 27 BETWEEN COLUMBUS AND
            ELLERSLIE...ALSO A TREE DOWN BLOCKING WARM SPRINGS ROAD.

&&

TDP
Special weather statement, Aug 17, 7:52 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
752 PM EDT FRI AUG 17 2007

GAZ095-096-107-180015-
752 PM EDT FRI AUG 17 2007

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN PULASKI...
BLECKLEY AND HOUSTON COUNTIES UNTIL 815 PM EDT...

AT 752 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS EXTENDING FROM NEAR BONAIRE TO NEAR
HAYNEVILLE TO FIVE POINTS...AND MOVING SOUTHWEST AT 20 MPH.

WIND GUSTS OF 40 MPH AND FREQUENT CLOUD-TO-GROUND LIGHTNING ARE
LIKELY AS THESE STORMS MOVE ACROSS PULASKI...BLECKLEY AND HOUSTON
COUNTIES THROUGH 815 PM EDT. SOME LOCATIONS IN THE PATH OF THESE
STORMS INCLUDE POWELL...GOLDSBORO...BONAIRE...WARNER ROBINS...ROBINS
AFB...FIVE POINTS...COLEY...COCHRAN...PABST...HAYNEVILLE...
GROVANIA...BROWNDALE...PERRY...HAWKINSVILLE AND MOBLEY CROSSING.
Local storm report, Aug 17, 7:58 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
758 PM EDT FRI AUG 17 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     TSTM WND GST     1 E SWAINSBORO          32.59N 82.32W
08/17/2007  E60.00 MPH       EMANUEL            GA   PUBLIC

            WINDS GUSTS CONTINUED VERY STRONG OR STRONGER AFTER FIRST
            REPORT AT 735 PM.

&&

SNELSON

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 17, 8:06 PM EDTSevere Thunderstorm WarningFFCMacon24 min
Aug 17, 8:17 PM EDTSevere Thunderstorm WarningFFCHouston, Peach28 min
Aug 18, 7:28 PM EDTSevere Thunderstorm WarningFFCWilcox32 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.